Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 83, NWS Fort Worth, TX

November 3, 2000Bell County, Texas

NWS Fort Worth, TX issued this flash flood warning at Nov 3, 2000, 1:51 PM CST for Bell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 3, 2000, 1:51 PM CST (19:51 UTC)
Expired
Nov 3, 2000, 4:45 PM CST
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bell County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 031953
FFWFWD
TXC027-032245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
151 PM CST FRI NOV 3 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BELL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 445 PM CST

* AT 150 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
  AN AREA OF MODERATE TO HEAVY RAIN SHOWERS OVER BELL COUNTY.
  MOVEMENT WAS NORTHEAST AT 25 MPH. BELL COUNTY OFFICIALS REPORT
  CONTINUED FLOODING OF CREEKS AND INTERSECTIONS IN TEMPLE...
  SALADO...AND FORT HOOD.

* LOCATIONS IN THE WARNING INCLUDE TROY...TEMPLE...SALADO...
  NOLANVILLE...KILLEEN...HOLLAND AND HARKER HEIGHTS.

EXCESSIVE RUNOFF FROM THIS RAINFALL WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS...AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS
AND OTHER LOW LYING AREAS ARE SU{BJECT TO FLASH FLOODING.

LAT...LON 3105 9790 3082 9736 3104 9714 3118 9726
          3131 9743

06

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 3, 10:50 AM CST, 3 hours 1 minute earlier.

Area forecast discussion, Nov 3, 10:50 AM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1050 AM CST FRI NOV 3 2000

BULK OF HEAVIEST RAIN IN THE STATE HAS REMAINED TO THE SW OF THE
FORECAST AREA WITH NO REPORTS OF FLOODING AS OF YET IN DISTRICT.
HOWEVER...OCCASIONAL RAIN WITH A FEW TSTRMS WILL CONTINUE INTO
TONIGHT...AND SOME OF THE RAIN WILL BE LOCALLY HEAVY. OTHER THAN
BUMPING POPS TO CATEGORICAL IN NE ZONE LITTLE CHANGE MADE TO CURRENT
FORECAST.

.FTW...FLASH FLOOD WATCH TODAY WEST OF A JACKSBORO...STEPHENVILLE...
CAMERON LINE.

82

In the hours before

Special weather statement, Nov 3, 7:52 AM CST, 5 hours 59 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031800-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...CORRECTION
NATIONAL WEATHER SERVICE FORT WORTH TX
752 AM CST FRI NOV 3 2000

A FLASH FLOOD WATCH IS IN EFFECT TODAY GENERALLY ALONG AND WEST OF
A JACKSBORO...STEPHENVILLE...CAMERON LINE.  HEAVY RAIN HAS
FALLEN DURING THE NIGHT...SATURATING THE GROUND IN THE WATCH AREA.
WARM...MOIST AIR OVERRUNNING A COOL AIRMASS AT THE SURFACE...WILL
RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY. THE STRONGER
STORMS WILL PRODUCE RAINFALL AT THE RATE OF ONE TO TWO INCHES AN
HOUR.  RAIN WILL OVERSPREAD ALMOST ALL OF NORTH TEXAS DURING THE DAY.
THE FLASH FLOOD WATCH MAY NEED TO BE REDEFINED LATER TODAY
DEPENDING ON THE LOCATION AND EXTENT OF HEAVY RAIN.

ALTHOUGH NO ORGANIZED AREA OF SEVERE THUNDERSTORMS IS EXPECTED...
AN ISOLATED STORM COULD PRODUCE DIME TO QUARTER SIZE HAIL...CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS TO 40 MPH.
Special weather statement, Nov 3, 12:15 PM CST, 1 hour 36 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-032200-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1215 PM CST FRI NOV 3 2000

A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AFTERNOON AND TONIGHT
FOR ALL OF NORTH TEXAS.  HEAVY RAIN CONTINUES TO FALL...GENERALLY
SOUTH AND EAST OF A HAMILTON...HILLSBORO...ATHENS LINE.  THIS AREA OF
RAIN HAS SATURATED THE GROUND...AND IS MOVING TO THE NORTHEAST.
LIGHT TO MODERATE RAIN HAS FALLEN ELSEWHERE. WARM...MOIST AIR
OVERRUNNING A COOL AIRMASS AT THE SURFACE...WILL RESULT IN WIDESPREAD
SHOWERS AND A FEW THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE AREAS
OF HEAVIEST RAIN WILL PRODUCE RAINFALL AT THE RATE OF ONE TO TWO
INCHES AN HOUR. THE HEAVIER RAIN WILL MOVE NORTH OF A GRANBURY...
DALLAS/FORT WORTH...TERRELL LINE DURING THE AFTERNOON.

ALTHOUGH NO ORGANIZED AREA OF SEVERE THUNDERSTORMS IS EXPECTED...
AN ISOLATED STORM COULD PRODUCE DIME TO QUARTER SIZE HAIL...CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS TO 30 MPH.

81

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 10:59 AM CSTFlash Flood WarningFWDBell3 hr
Nov 3, 11:29 AM CSTFlash Flood WarningFWDFalls3 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.